PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issuenext article in this issue  

Document Details :

Title: Een vrouw met postoperatieve hoest en dyspneu
Author(s): HUYGH G, BLOCKMANS D
Journal: Tijdschrift voor Geneeskunde
Volume: 59    Issue: 24   Date: 2003   
Pages: 1538-1541
DOI: 10.2143/TVG.59.24.5001759

Abstract :
Geen samenvatting





Nitrofurantoin-induced pulmonary injury in a 76-year-old woman
We report the case of a 76-year-old woman admitted to the hospital with dyspnea, cough and fever which started after a laparascopic colpopromontoriopexia a few weeks earlier. The clinical presentation, in combination with the postoperative intake of nitrofurantoin, the marked inflammation biochemically and the radiographic changes lead us to the conclusion of an acute hypersensitivity reaction to nitrofurantoin.
Nitrofurantoin-induced pulmonary injury is a rare, potentially fatal adverse reaction to nitrofurantoin. It is classified into an acute and a chronic form according to the duration of the symptoms. Since its good prognosis, when diagnosed early, the prompt withdrawal of the drug is essential. We briefly discuss the clinical and radiographic presentation, pathogenesis, therapy and prognosis of nitrofurantoin-induced pulmonary injury.

download article




54.227.157.163.